Alert archive / North Dakota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 89, NWS Bismarck, ND

July 6, 20134 counties in North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 6, 2013, 7:49 PM CDT for 4 counties in North Dakota. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2013, 7:49 PM CDT (00:49 UTC)
Expired
Jul 6, 2013, 8:45 PM CDT
In force
56 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Burleigh County, ND, Kidder County, ND, Sheridan County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 89 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 7:58 PM CDTHAIL 1.7511 Sw Hurdsfield, ND
Jul 6, 8:01 PM CDTHAIL 110 N Tuttle, NDWINDS ESTIMATED TO 60 MPH AS WELL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 1:42 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 0.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2013-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1195 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2013-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1195 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1663 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

628 
WUUS53 KBIS 070049
SVRBIS
NDC015-043-083-103-070145-
/O.NEW.KBIS.SV.W.0089.130707T0049Z-130707T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
749 PM CDT SAT JUL 6 2013

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA
  NORTHWESTERN KIDDER COUNTY IN SOUTH CENTRAL NORTH DAKOTA
  SOUTHEASTERN SHERIDAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA
  SOUTHWESTERN WELLS COUNTY IN SOUTH CENTRAL NORTH DAKOTA

* UNTIL 845 PM CDT

* AT 745 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
  GOODRICH....OR 50 MILES NORTHEAST OF BISMARCK...AND MOVING EAST AT
  15 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED. GOLF BALL SIZE HAIL AND WIND GUSTS TO 60 
           MPH WERE REPORTED WITH THIS STORM NEAR DENHOFF AT 720 PM  
           CDT. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
  NORTHEASTERN BURLEIGH...NORTHWESTERN KIDDER...SOUTHEASTERN SHERIDAN
  AND SOUTHWESTERN WELLS COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4735 9970 4715 9978 4727 10023 4746 10013
TIME...MOT...LOC 0048Z 292DEG 14KT 4737 10011

HAIL...1.50IN
WIND...60MPH

$$

JONES
4 follow-up statements
903 
WWUS53 KBIS 070106
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
806 PM CDT SAT JUL 6 2013

NDC015-083-070115-
/O.CAN.KBIS.SV.W.0089.000000T0000Z-130707T0145Z/
BURLEIGH ND-SHERIDAN ND-
806 PM CDT SAT JUL 6 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHERIDAN AND
NORTHEASTERN BURLEIGH COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4715 9978 4724 10012 4730 10011 4733 10008
      4733 10004 4738 10004 4742 9999 4735 9970
TIME...MOT...LOC 0105Z 292DEG 14KT 4734 10002

$$

NDC043-103-070145-
/O.CON.KBIS.SV.W.0089.000000T0000Z-130707T0145Z/
KIDDER ND-WELLS ND-
806 PM CDT SAT JUL 6 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WELLS AND NORTHWESTERN KIDDER COUNTIES UNTIL 845 PM CDT...

AT 800 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF HURDSFIELD...OR 51 MILES NORTHEAST OF BISMARCK...MOVING EAST AT 15
MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN KIDDER AND SOUTHWESTERN WELLS
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING 
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO 
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4715 9978 4724 10012 4730 10011 4733 10008
      4733 10004 4738 10004 4742 9999 4735 9970
TIME...MOT...LOC 0105Z 292DEG 14KT 4734 10002

HAIL...1.50IN
WIND...60MPH

$$

JONES
522 
WWUS53 KBIS 070113
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
813 PM CDT SAT JUL 6 2013

NDC043-103-070145-
/O.CON.KBIS.SV.W.0089.000000T0000Z-130707T0145Z/
KIDDER ND-WELLS ND-
813 PM CDT SAT JUL 6 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WELLS AND NORTHWESTERN KIDDER COUNTIES UNTIL 845 PM CDT...

AT 810 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTH OF
TUTTLE...OR 52 MILES NORTHEAST OF BISMARCK...MOVING SOUTHEAST AT 25
MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED. GOLF BALL SIZE HAIL WAS REPORTED WITH THIS 
         STORM APPROXIMATELY 11 MILES SOUTHWEST OF HURDSFIELD.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHWESTERN KIDDER AND SOUTHWESTERN WELLS COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4730 10007 4740 9994 4735 9970 4715 9978
      4724 10012
TIME...MOT...LOC 0112Z 302DEG 22KT 4728 9991

HAIL...1.75IN
WIND...60MPH

$$

JONES
527 
WWUS53 KBIS 070129
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
829 PM CDT SAT JUL 6 2013

NDC103-070139-
/O.CAN.KBIS.SV.W.0089.000000T0000Z-130707T0145Z/
WELLS ND-
829 PM CDT SAT JUL 6 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WELLS COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4722 10003 4733 9991 4733 9971 4718 9977
      4715 9978
TIME...MOT...LOC 0129Z 302DEG 22KT 4722 9978

$$

NDC043-070145-
/O.CON.KBIS.SV.W.0089.000000T0000Z-130707T0145Z/
KIDDER ND-
829 PM CDT SAT JUL 6 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
KIDDER COUNTY UNTIL 845 PM CDT...

AT 825 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
ROBINSON...OR 54 MILES NORTHEAST OF BISMARCK...MOVING SOUTHEAST AT 25
MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED. AT 801 PM CDT...QUARTER SIZE HAIL AND 60   
         MPH WINDS WERE REPORTED WITH THIS STORM 10 MILES NORTH OF   
         TUTTLE. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH
CENTRAL KIDDER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4722 10003 4733 9991 4733 9971 4718 9977
      4715 9978
TIME...MOT...LOC 0129Z 302DEG 22KT 4722 9978

HAIL...1.25IN
WIND...60MPH

$$

JONES/AYD
900 
WWUS53 KBIS 070135
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
835 PM CDT SAT JUL 6 2013

NDC043-070145-
/O.CAN.KBIS.SV.W.0089.000000T0000Z-130707T0145Z/
KIDDER ND-
835 PM CDT SAT JUL 6 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL KIDDER COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE WARNED AREA. HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 4722 10003 4733 9991 4733 9971 4718 9977
      4715 9978
TIME...MOT...LOC 0135Z 302DEG 22KT 4720 9974

$$

JONES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 7:20 PM CDT, 29 minutes earlier.

Area forecast discussion, Jul 6, 7:20 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
720 PM CDT SAT JUL 6 2013

.UPDATE...
ISSUED AT 720 PM CDT SAT JUL 6 2013

SEVERE THUNDERSTORM WATCH 393 CONTINUES FOR PORTIONS OF CENTRAL
AND EASTERN NORTH DAKOTA UNTIL 9 PM CDT.

THUNDERSTORM ACTIVITY IS JUST NOW BEGINNING TO FIRE ALONG A
SURFACE TROUGH/WIND SHIFT BOUNDARY JUST EAST OF HIGHWAY 83 AS ITS
PARENT SHORTWAVE LIFTS NORTH ACROSS SOUTHEASTERN SASKATCHEWAN INTO
SOUTHWESTERN MANITOBA. THE SHORTWAVE IS ALSO GENERATING A DRY SLOT
AND DEEP LAYER Q-VECTOR DIVERGENCE ACROSS WESTERN NORTH DAKOTA AS
OF 00Z. AS A RESULT...THINK THE THREAT OF SEVERE WEATHER IS
MINIMAL FOR AREAS WEST OF THE MISSOURI RIVER THIS EVENING.
HOWEVER...AFTER COORDINATING WITH SPC...WILL DEFER TO SPC AND TO
MAINTAIN THE WATCH FOR OLIVER...MORTON...GRANT...SIOUX COUNTIES
THIS EVENING. WILL CONTINUE TO MONITOR EVENING CONVECTIVE TRENDS.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 315 PM CDT SAT JUL 6 2013

THE MAIN FORECAST FOCUS IS THE SHORT TERM SEVERE WEATHER CONCERNS
THROUGH EARLY EVENING. SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 9
PM CDT THIS EVENING. SOME UNCERTAINTY ABOUT WESTWARD EXTENT OF
SEVERE THREAT...ALTHOUGH RECENT TRENDS INDICATING CELLS TRYING TO
DEVELOP NEAR AND NORTH OF THE BISMARCK/MANDAN AREA. THE MAIN
THREATS WITH THE STORMS WILL BE ISOLATED DOWNBURST WINDS AND LARGE
HAIL. THE SEVERE WEATHER THREAT SHOULD BE OVER BY MID EVENING.
ANOTHER SHORT WAVE AND INVERTED SURFACE TROUGH WILL SUPPORT
SHOWERS AND THUNDERSTORMS SUNDAY. THE SOUTHWEST IS IN SLIGHT
RISK...COINCIDENT WITH THE HIGHEST INSTABILITY.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 315 PM CDT SAT JUL 6 2013

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE EXPECTED SUNDAY NIGHT WITH
THE THREAT OF LOCALLY HEAVY RAIN. MONDAY LOOKS TO BE A VERY ACTIVE
DAY...WITH SLIGHT RISK OUTLOOKED ALONG AND WEST OF HIGHWAY 83.
STORMS WILL PERSIST INTO TUESDAY...AHEAD OF AN UPPER RIDGE THAT
WILL MOVE THROUGH THE REGION WEDNESDAY NIGHT INTO THURSDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 720 PM CDT SAT JUL 6 2013

VFR CONDITIONS WILL PREVAIL OVER WESTERN AND CENTRAL
NORTH DAKOTA THROUGH THE TAF PERIOD. ISOLATED THUNDERSTORMS AND
ASSOCIATED MVFR/IFR CONDITIONS COULD IMPACT KJMS BETWEEN 00Z-02Z
THIS EVENING. HOWEVER...DUE TO THE LOW CONFIDENCE...WILL KEEP VCTS
IN THE KJMS TAF THIS EVENING.

ANOTHER ROUND OF THUNDERSTORMS COULD IMPACT KDIK SUNDAY AFTERNOON.
AGAIN...CONFIDENCE IS LOW WITH THIS SCENARIO SO ONLY INDICATED VCTS
IN THE KDIK TAF AFTER 18Z SUNDAY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

UPDATE...TM
SHORT TERM...RP KINNEY
LONG TERM...RP KINNEY
AVIATION...TM
Hazardous weather outlook, Jul 6, 2:58 PM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
258 PM CDT SAT JUL 6 2013

NDZ005-013-020-022-023-025-034>037-042-045>048-050-051-070700-
ROLETTE-PIERCE-OLIVER-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-
KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
258 PM CDT SAT JUL 6 2013 /158 PM MDT SAT JUL 6 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

EXPECT SCATTERED THUNDERSTORMS THROUGH EARLY EVENING...SOME
POSSIBLY SEVERE. THE MAIN THREATS WILL BE ISOLATED HAIL AROUND
GOLFBALL SIZE AND A FEW WIND GUSTS AROUND 60 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE EVERY DAY THROUGH TUESDAY...AND AGAIN
THURSDAY NIGHT INTO FRIDAY. SEVERE WEATHER IS POSSIBLE
MONDAY...MAINLY ALONG THE HIGHWAY 83 CORRIDOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY EVENING.

NDZ004-012-070700-
BOTTINEAU-MCHENRY-
258 PM CDT SAT JUL 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY EVENING...BUT
ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE EVERY DAY THROUGH TUESDAY...AND AGAIN
THURSDAY NIGHT INTO FRIDAY. SEVERE WEATHER IS POSSIBLE
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

NDZ001>003-009>011-017>019-021-031>033-040-041-043-044-070700-
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
258 PM CDT SAT JUL 6 2013 /158 PM MDT SAT JUL 6 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY EVENING...BUT
ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE EVERY DAY THROUGH TUESDAY...AND AGAIN
THURSDAY NIGHT INTO FRIDAY. SEVERE WEATHER IS POSSIBLE SUNDAY
AFTERNOON AND EVENING ACROSS THE SOUTHWEST...AND AGAIN MONDAY...MAINLY
ALONG AND WEST OF THE HIGHWAY 83 CORRIDOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

RP KINNEY

In the hours before

Special weather statement, Jul 6, 6:14 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
614 PM CDT SAT JUL 6 2013

NDZ012-022-062345-
MCHENRY-SHERIDAN-
614 PM CDT SAT JUL 6 2013

...SPECIAL WEATHER STATEMENT...

AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KIEF...OR 48 MILES SOUTHEAST OF MINOT...
MOVING EAST AT 10 MPH.

PEA SIZE HAIL...WINDS UP TO 30 MPH AND VERY HEAVY RAIN WILL
ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DRAKE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING
AREAS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

JONES
Special weather statement, Jul 6, 6:24 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
624 PM CDT SAT JUL 6 2013

NDZ022-070000-
SHERIDAN-
624 PM CDT SAT JUL 6 2013

...STRONG THUNDERSTORMS CENTRAL SHERIDAN COUNTY...

AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF MCCLUSKY...OR 57 MILES NORTH OF
BISMARCK...MOVING EAST AT 15 MPH.

PEA SIZE HAIL...WINDS UP TO 30 MPH AND HEAVY RAIN WILL ACCOMPANY
THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF CENTRAL SHERIDAN COUNTY.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING
AREAS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

JONES
Special weather statement, Jul 6, 6:52 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
652 PM CDT SAT JUL 6 2013

NDZ004-070015-
BOTTINEAU-
652 PM CDT SAT JUL 6 2013

...STRONG THUNDERSTORM IN CENTRAL BOTTINEAU COUNTY...

AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM SOUTH OF SOURIS...AND WEST OF
BOTTINEAU...MOVING NORTHEAST AT 15 MPH.

PEA SIZE HAIL...WINDS UP TO 30 MPH...VERY HEAVY RAIN...WILL ACCOMPANY
THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BOTTINEAU...
  ROTH...
  SOURIS...
  CARBURY...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING
AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY
STRUCTURE UNTIL THIS STORM HAS PASSED.

JONES
Local storm report, Jul 6, 7:40 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
740 PM CDT SAT JUL 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             DENHOFF                 47.48N 100.26W
07/06/2013  E1.75 INCH       SHERIDAN           ND   LAW ENFORCEMENT

            40 TO 60 MPH WINDS ALSO REPORTED WITH STORM.

&&

AYD

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:00 PM CDTSevere Thunderstorm WarningBISSheridan, Wells60 min
Jul 6, 8:02 PM CDTTornado WarningBISKidder28 min
Jul 6, 8:58 PM CDTSevere Thunderstorm WarningBISKidder, Stutsman62 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.